Epilepsy Action
1,267 members409 posts

Our child(aged 12) started taking absence seizures about a year ago and the paediatrition put her on Lamictal. She now gets seizures which

seem to be getting worse. The paediatrition has been retired off as someone died under their care and it is now hard to get an appointment with another one. Tonight she had a very bad seizure and we are at our wits end. Legally if we request an emergency appointment with a paediatrition what is the time scale for being seen. And has any other parent experianced their child having more seizures with Lamictal.

3 Replies
oldestnewest

Hi AR176,

Everybody's reaction to a drug is different.Some are controlled,some just cannot take them and maybe come out in a rash.My advice is to go and talk to your GP as soon as possible and see what he/she has to say about future treatment.

e-in-me.

Reply

Hi AR176

It’s a rare side effect, but lamictal can cause increase in seizure frequency. There aren’t any legal times to seeing a paediatrican. But your family doctor could do an urgent referral. As your daughter hasn’t been allocated a new paediatrician yet, we have details of doctors with a special interest in epilepsy, based in UK NHS hospitals. If you contact Epilepsy Action Helpline team, we will see if there is a specialist near to you. You can either email helpline@epilepsy.org.uk or the Epilepsy Helpline freephone 0808 800 5050.

Diane Wallace

Advice and Information Team

Reply

Everyone reacts differently to a drug. It would be a good idea to visit your local G.P. or find a Neurologist in the area if possible. At the age of 12, hormones could also be playing a part. I would also follow the information that Diane Wallace has given you. Regret, I am based in South Africa. Please keep us posted.

Reply

You may also like...